MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the anterior communicating artery (acomm) using a neuron 6f 070 delivery catheter (neuron 070).During the procedure, the physician felt resistance and was unable to advance the neuron 070 completely through the non-penumbra sheath, despite using a guidewire.Therefore, the neuron 070 was removed.Upon removal, the physician noticed that the neuron 070 was kinked near the middle of the catheter.The procedure was completed using a new neuron 070 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 070 was ovalized approximately 41.5 cm, 104.5 cm and 106.5-107.5 cm from the hub.The neuron 070 was kinked approximately 43.5 cm from the hub.A demonstration mandrel was attempted to be advanced into the neuron 070.Resistance was experience at the kinked location and the mandrel was unable to advance further.Conclusions: evaluation of the returned neuron 070 revealed a midshaft kink and distal ovalizations.If the device is forcefully gripped or pinched during introduction to a parent device, it may become ovalized.In addition, if the included peel away sheath is not properly used it may contribute to the catheter becoming ovalized on its distal end.The midshaft kink was likely a result of forcefully advancing the device against resistance.The ovalizations may have contributed to resistance experienced when attempting to advance the device.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7716895
Report Number3005168196-2018-01447
Device Sequence Number13802479
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Catalogue NumberPND6F0701058M
Device Lot NumberF80918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Date Report Sent to FDA01/01/2005